MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Catalog Number INSC-7-230-S
Medical Device Problem Codes Use of Device Problem (1670); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the video provided with this report because the product said to be involved was not provided to cook for evaluation.Per the video provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements and the video describing the event.The video provided shows the device in a coiled position with the distal end of the clip advanced.The drive wire and drive wire hook can be seen and there is no clip shown.The lot number on the pouch is also visible in the video and matches the report.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The system preparation section of the instructions for use includes the following: "uncoil device.Verify smooth handle operation and clip action.Open clip by gently moving handle spool distally (away from handle thumb ring).Once clip is fully open, do not continue advancing handle spool as clip may prematurely detach from catheter.Close clip by moving handle spool proximally until clip is fully closed.Caution: do not continue to pull handle spool beyond tactile resistance as this may prematurely deploy clip." the ifu states: "endoscope must remain as straight as possible when inserting or withdrawing device." the ifu states: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope or colonoscope.Caution: holding handle spool during advancement may prematurely deploy clip." failure to follow the instructions above can result in damage to the device which may lead to premature clip deployment.Prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a mucosectomy in the colon, the physician used a cook instinct endoscopic hemoclip.It was reported that the clip detached from the trigger system before being activated, during passage through the colonoscope, and it was seen that it came loose after passing the entire instrument through the working channel.The procedure was completed using another clip.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the video provided with this report because the product said to be involved was not provided to cook for evaluation.Per the video provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements and the video describing the event.The video provided shows the device in a coiled position with the distal end of the clip advanced.The drive wire and drive wire hook can be seen and there is no clip shown.The lot number on the pouch is also visible in the video and matches the report.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information indicated the user held the handle spool during advancement through the accessory channel.This is the most likely root cause of this report.The instructions for use states: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope or colonoscope.Caution: holding handle spool during clip advancement may prematurely deploy clip." failure to follow the instructions above can result in damage to the device which may lead to premature clip deployment.However, even if the clip is not deployed, damage can occur to internal device components such as the driver legs.Once this damage occurs, the clip is in a partially deployed state and may not be able to be opened/reopened.Prior to distribution, all instinct endoscopic hemoclips are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the user held the handle spool during advancement through the accessory channel, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During a mucosectomy in the colon, the physician used a cook instinct endoscopic hemoclip.It was reported that the clip detached from the trigger system before being activated, during passage through the colonoscope, and it was seen that it came loose after passing the entire instrument through the working channel.The procedure was completed using another clip.Additional questions were received on 16jan2024 stating that the handle spool was held during passage of the device through the working channel.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key18360602
Report Number1037905-2023-00627
Device Sequence Number12695336
Product Code PKL
UDI-Device Identifier00827002183438
UDI-Public(01)00827002183438(17)260322(10)W4712107
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2026
Device Catalogue NumberINSC-7-230-S
Device Lot NumberW4712107
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE AND MODEL
Patient Age48 YR
Patient SexFemale